# SDR 98ZZZX1994

- Difficulty date: April 20, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N402BF
- Make and model: Cessna 402B
- Aircraft serial: 402B1076
- Engine: Cont TSIO520E
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase Stud
- Part number: 643202
- Condition: Broken
- Location: Nr 1 Cyl Base
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING THE COURSE OF A 100-HOUR INSPECTION, THE MECHANIC NOTICED THE LEFT ENGINE, NR 1 CYLINDER, MOST FORWARD UPPER STUD HAD BROKEN OFF FLUSH WITH THE CYLINDER BASE/SKIRT.  THE CYLINDER WAS REMOVED AND THE CASE WAS INSPECTED FOR CRACKS AND ANY SIGNS OF CHAFING.  NONE WAS FOUND.  IT IS SUSPECTED THAT TIME IN SERVICE IS THE MAIN CAUSE FOR BREAKAGE OF THE STUD.  NO WAY TO DETERMINE THE TOTAL TIME OF THIS STUD OR THE CRANKCASE DUE TO THE REMOVAL OF THE DATA PLATE DURING THE OVERHAUL/CRANKCASE RECERTIFICATION PROCESS.
